Alert archive / Tennessee / River Flood Advisories in 2009
River Flood Advisory 7, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at May 2, 2009, 12:01 PM CDT for Bedford County, Tennessee. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2009, 12:01 PM CDT (17:01 UTC)
- Expired
- May 2, 2009, 8:49 PM CDT
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wartrace Creek at Wartrace (WRTT1). The gauge peaked at 13.30 ft at May 2, 2009, 10:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at May 2, 10:44 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 2, 10:44 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1044 AM CDT SAT MAY 2 2009 .UPDATE...SURFACE BOUNDARY CONTINUES TO EXTEND ACROSS THE MID STATE AT MID MORNING. TEMPERATURES RANGED FROM THE MID 50S NORTHWEST TO MID 60S PARTS OF THE SOUTH. DEW POINTS RANGED FROM THE LOW TO MID 50S NORTH OF THE BOUNDARY TO THE LOWER 60S ON THE SOUTH SIDE. HEAVY WX IS TAKING A BREAK OVER MID TN FOR THE MOMENT. WE DO SEE A FEW SHOWERS ON RADAR...INCLUDING SOME MOVING INTO ALREADY SATURATED AREAS AROUND PERRY...HICKMAN...LEWIS AND MAURY COUNTIES. THESE AREAS HAVE HAD TREMENDOUS RAINFALL IN THE PAST DAY...4 TO 6 INCHES MANY AREAS WITH LOCALIZED AMOUNTS NEAR 7 INCHES WE WILL DEFINITELY HAVE TO MONITOR THESE AREAS CLOSELY IF HEAVY RAIN DEVELOPS THERE AGAIN. APPEARS MAIN FOCUS TODAY WILL BE OVER OUR SOUTHERN COUNTIES...SOUTH OF THE SURFACE BOUNDARY. CONVECTIVE INITIATION OVER THE ARKLATEX SHOULD TRACK EASTWARD...BRINGING THE GREATEST POTENTIAL FOR HEAVY RAINFALL OVER OUR FAR SOUTHERN TIER. ALSO...FORECAST SOUNDINGS INDICATE MUCH MORE SIGNIFICANT INSTABILITY OVER THE SOUTHERN COUNTIES...INCLUDING LIFTED INDEX VALUES AROUND -7 AND CAPES POSSIBLY AROUND 3000. IT LOOKS LIKE THE NORTH HALF WILL HAVE A CHANCE TO DRY OUT A LITTLE TODAY...WITH ONLY SCATTERED ACTIVITY THROUGH THE AFTERNOON. A SIGNIFICANT WAVE WILL MOVE ALONG THE FRONT....BRINGING A SURGE OF DEEPER MOISTURE AND UPWARD MOTION NORTHWARD ACROSS THE AREA LATE TONIGHT INTO SUNDAY MORNING...THEN ANOTHER WAVE BY SUNDAY EVENING. THIS IS EXPECTED TO BRING WIDESPREAD 2 TO 3 INCH RAINFALL AMOUNTS...WITH GREATER (3 TO 4 INCH TOTAL) CONVECTIVE ENHANCED RAINS LIKELY. A FLOOD WATCH HAS ALREADY BEEN POSTED THROUGH THE REST OF THE WEEKEND...AND NUMEROUS OTHER FLOOD PRODUCTS WILL CONTINUE TO ROLL OUT. UPDATES TO GRIDS AND ZONES WILL BE ISSUED SOON...INCLUDING TWEAKS OF DEW POINTS AND TEMPS ACROSS THE BOUNDARY...LOWER POPS NORTH...AND OTHER SMALL ADJUSTMENTS. && .PREV DISCUSSION... /ISSUED 333 AM CDT SAT MAY 2 2009/ DISCUSSION... LOCAL WRF MODEL SHOWING FRONTAL ZONE FROM MEMPHIS TO NASHVILLE TO JACKSON AND PUSHES IT SOUTHWARD TO NEAR THE TN/AL BORDER BY THIS EVENING. WAVES FORM ON THE FRONT AS VARIOUS UPPER TROUGH RIPPLE ACROSS THE AREA THIS WEEKEND. THUS WE ARE LIKELY TO HAVE PERIOD OF HEAVY RAINFALL AND...OF COURSE...THE RESULTANT FLOODING GIVEN THE SOAKING WE HAVE ALREADY HAD. LOOKS LIKE THE LAST(IN A RELATIVE SENSE) OF THESE WAVE PASS BY ON MONDAY MORNING ALLOWING A SHORT PERIOD OF DRYING OUT. BY DRYING OUT I REFER TO THE REDUCTION OF RAINFALL. HOWEVER...ANOTHER WAVE STARTS TO AFFECT US TUE NGT AS A SFC LOW PRESSURE SYSTEM MOVES OUT OF THE PLAINS INTO THE OH/TN VALLEYS. IF WE HAVE 24 HRS OF RELATIVELY LIGHT RAINFALL OUR LOW AREAS AND STREAMS/RIVERS SHOULD HAVE SOME TIME TO DRAIN. THIS FEATURE PASSES US ON WED BRING A BIT OF DRY AIR INTO THE AREA FOR WED AND PART OF THU. THEN THE UPPER PATTERN BEGINS TO SHIFT A BIT FURTHER NORTH AS AN UPPER RIDGE BUILDS OVER THE LOWER PLAINS. WE STILL GET SYSTEMS THAT SWEEP THROUGH THE AREA BUT THEY GENERALLY KEEP MOVING. && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY MORNING FOR TNZ005>010-022>031- 056>064-075-077-093>095. && 13
Hazardous weather outlook, May 2, 5:43 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 543 AM CDT SAT MAY 2 2009 TNZ005>010-022>031-056>064-075-077-093>095-031045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DEKALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- 543 AM CDT SAT MAY 2 2009 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING FRONTAL SYSTEM COMBINED WITH UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA WILL PRODUCE COPIOUS AMOUNTS OF RAINFALL ACROSS THE MIDSTATE. THIS WILL PRODUCE SIGNIFICANT FLOODING ACROSS PARTS OF THE AREA. IN ADDITION...A FEW THUNDERSTORMS MAY REACH SEVERE POTENTIAL WITH DAMAGING WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLOOD SITUATION WILL CONTINUE THROUGH SUNDAY NIGHT UNTIL THE UPPER LEVEL PASSES THE AREA EARLY MONDAY MORNING. EXPECT AN ADDITIONAL 1 TO 3 INCHES OVER MUCH OF THE AREA BY MONDAY MORNING. THIS WILL CONTINUE TO PRODUCE FLOODING OVER MUCH OF THE AREA. IN ADDITION...A FEW THUNDERSTORMS MAY REACH SEVERE POTENTIAL WITH DAMAGING WINDS OR HAIL...MAINLY IN THE SOUTHERN TIER OF THE MIDSTATE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NECESSARY DUE TO FLOODING CONCERNS. TNZ011-032>034-065-066-078>080-031045- PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY- VAN BUREN- 543 AM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING FRONTAL SYSTEM COMBINED WITH UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA WILL PRODUCE GENEROUS AMOUNTS OF RAINFALL OVER THE CUMBERLAND PLATEAU. THIS MAY CAUSE LOW AREAS TO FLOOD AND MAY ALSO CAUSE HYDROPLANING ON AREA HIGHWAYS. IN ADDITION...A FEW THUNDERSTORMS MAY REACH SEVERE POTENTIAL WITH DAMAGING WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE POSSIBILITY FOR HEAVY RAIN WILL CONTINUE THROUGH SUNDAY NIGHT UNTIL THE UPPER LEVEL PASSES THE AREA MONDAY MORNING. EXPECT AN ADDITIONAL INCH OF RANIFALL OVER MUCH OF THE AREA BY MONDAY MORNING. THIS MAY CAUSE LOW AREAS TO FLOOD AS WELL AS CAUSE HYDROPLPANING ON AREA ROADWAYS. IN ADDITION...A FEW THUNDERSTORMS MAY REACH SEVERE POTENTIAL...MAINLY IN THE SOUTHERN PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IF SEVERE STORMS DEVELOP TODAY OR SUNDAY. JLM
In the hours before
Local storm report, May 2, 6:41 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 AM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 4 WNW HOHENWALD 35.57N 87.63W
05/02/2009 E0.00 INCH LEWIS TN PUBLIC
5.73 INCHES OF RAIN DURING PAST 24 HOURS. OBSERVER NOTES
THAT IS THE HIGHEST WATER HE HAS SEEN ON UPPER CANE CREEK
IN 7 YEARS BY A COUPLE OF FEET. MANY COUNTY ROADS ARE
FLOODED, PONDS ARE OVERFLOWING INTO YARDS, ETC.
&&
MTPLocal storm report, May 2, 8:25 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
825 AM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM FLOOD 11 E HOHENWALD 35.55N 87.36W
05/02/2009 LEWIS TN LAW ENFORCEMENT
HOMES FLOODED ON MOUNT JOY ROAD.
0540 AM FLOOD 2 N HOHENWALD 35.58N 87.56W
05/02/2009 LEWIS TN LAW ENFORCEMENT
HOME FLOODED ON CANE CREEK RD
0545 AM FLOOD 1 NW LOBELVILLE 35.76N 87.81W
05/02/2009 PERRY TN LAW ENFORCEMENT
HOMES FLOODED ON RED BANK ROAD.
0545 AM FLOOD 2 W LOBELVILLE 35.75N 87.83W
05/02/2009 PERRY TN LAW ENFORCEMENT
HOMES FLOODED NEAR CROOKED CREEK RD.
0545 AM FLOOD 1 NNW LOBELVILLE 35.76N 87.80W
05/02/2009 PERRY TN LAW ENFORCEMENT
HOMES FLOODED ON BRUSH CREEK RD.
0600 AM FLOOD 5 S CENTERVILLE 35.72N 87.45W
05/02/2009 HICKMAN TN LAW ENFORCEMENT
HIGHWAYS 48S AND 100W FLOODED.
0605 AM FLOOD 11 E COLUMBIA 35.62N 86.85W
05/02/2009 MAURY TN LAW ENFORCEMENT
HIGHWAY 431 FLOODED. NUMEROUS SECONDARY ROADS IN MAURY
COUNTY FLOODED.
0610 AM FLOOD 10 S CAMDEN 35.92N 88.10W
05/02/2009 BENTON TN LAW ENFORCEMENT
FLOOD WATERS UP TO EDGE OF HIGHWAY 641. NUMEROUS LOW
AREAS FLODDED.
0620 AM FLOOD 1 E WARTRACE 35.53N 86.32W
05/02/2009 BEDFORD TN LAW ENFORCEMENT
KNOB CREEK ROAD FLOODED.
0620 AM FLOOD 3 E SHELBYVILLE 35.49N 86.39W
05/02/2009 BEDFORD TN LAW ENFORCEMENT
OLD HIGHWAY 99 FLOODED. SEVERAL HOMES IN THE AREA BEING
THREATENED BY FLOOD WATERS.
0620 AM FLOOD 4 N SHELBYVILLE 35.55N 86.45W
05/02/2009 BEDFORD TN LAW ENFORCEMENT
AIRPORT ROAD FLOODED.
0705 AM FLOOD MANCHESTER 35.47N 86.08W
05/02/2009 COFFEE TN LAW ENFORCEMENT
SEVERAL STREETS AND ROADS FLOODED COUNTYWIDE.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:31 PM CDT | River Flood Advisory | OHX | Cheatham | 36 hr |
| May 2, 1:45 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 30 min |
| May 2, 2:12 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 33 min |
| May 2, 2:46 AM CDT | Flash Flood Warning | OHX | Benton, Hickman, Lewis, Maury, Perry | 4 hr |
| May 2, 3:17 AM CDT | Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 48 hr |
| May 2, 3:18 AM CDT | Flash Flood Warning | OHX | Bedford, Marshall | 4 hr |
| May 2, 4:52 AM CDT | Flash Flood Warning | OHX | Coffee | 4 hr |
| May 2, 5:13 AM CDT | River Flood Warning | OHX | Hickman | 7 days |
| May 2, 5:16 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 4 hr |
| May 2, 6:45 AM CDT | River Flood Warning | OHX | Perry | 3 days |
| May 2, 7:19 AM CDT | Flash Flood Warning | OHX | Grundy, Van Buren | 82 min |
| May 2, 9:58 AM CDT | River Flood Warning | OHX | Humphreys | 50 hr |
| May 2, 11:39 AM CDT | River Flood Warning | OHX | Maury | 5 days |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Bedford | 36 hr |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Lawrence | 36 hr |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Davidson, Williamson | 9 hr |
| May 2, 6:29 PM CDT | River Flood Warning | OHX | Marshall | 16 hr |
| May 2, 6:34 PM CDT | River Flood Warning | OHX | Lawrence | 16 hr |
Nearby
River Flood Advisories in Tennessee, 2009Every river flood advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.